Tinnitus and Deafness from Battle in Afghanistan

Discussion in 'Support' started by Michael Spence, Sep 2, 2015.

tinnitus forum
    1. Michael Spence
      Approved

      Michael Spence Member

      Tinnitus Since:
      09/2006
      I lost hearing in one ear and have severe tinnitus due to a portion of my brain stem being severed in a friendly fire incident in Afghanistan, Sept 2006. Just wondering if anyone knows of any surgeries or new science that could benefit me? Appreciate it,

      Mike
       
      • Hug Hug x 1
    2. erik
      Breezy

      erik Manager Staff Benefactor

      Location:
      Washington State, USA
      Tinnitus Since:
      04/15/2012
      Cause of Tinnitus:
      Most likely hearing loss
      Hey Mike

      Welcome to Tinnitus Talk. Sorry it is under these conditions. Development in treatments for tinnitus have been slow however, there has been much more movement in this area in the past few years. If you check out our Research Section here at TT: http://www.tinnitustalk.com/forums/research-news.4/, it is pretty up to date on the latest goings on with T research, drugs and various treatments.

      Again welcome and thank you for your service!
       
      • Like Like x 1
    3. Steve H
      Creative

      Steve H Director Staff Benefactor Team Trobalt Team Tech Team Awareness Team Research

      Location:
      York, UK
      Tinnitus Since:
      2003
      Cause of Tinnitus:
      Flu, Noise-induced, Jaw trauma
      Hi Mike and welcome,

      Have you had any help from your veterans association? Curious to know if they have anything that may help you or if there is anything they could offer based on your history, it is the number 1 disability for veterans so they are taking it more seriously these days.

      I don't know how up to date they are but you will most likely get some kind of management strategy that may help you out a little.
       
      • Like Like x 2
    4. Inge
      Cool

      Inge Member

      Location:
      california
      Tinnitus Since:
      11/2014
      Cause of Tinnitus:
      benzodiazepine withdrawal
      The VA is working with a device called serenade made by sound cure. It is not a cure but it is a advanced masking device which should bring relief.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.